Texas, 2021Flood in Texas, June 29, 2021
June 29, 2021 · NWS FWD · 1 event in 1 county or zone
Heavy rain caused some minor flooding near Graham.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused some minor flooding near Graham.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 29, 4:39 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 4:39 AM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
539 AM CDT Tue Jun 29 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
The forecast below is largely on track, however, we updated the
PoPs to more accurately match the updated guidance and real-time
trends.
Bonnette
Previous Discussion:
/Through Wednesday/
Shower activity has upticked over the past hour or so largely in
response to the development of 25-30 kt southeast low level flow
aloft providing just enough ascent to develop showers. The 00Z
Fort Worth RAOB measured a PWAT of 1.97" which is well above the
90th percentile for this time of the year. Much of this sounding
is also conditionally unstable, so it does not take much ascent
to saturate parcels and create rain showers in this anomalously
moist airmass. Scattered showers are expected to continue through
the pre-dawn hours with only a few isolated rumbles of thunder
possible since the ascent is on the weak side.
Today should be similar to yesterday in the sense that it won't
take much heating to develop scattered to widespread showers and
thunderstorms. In general, expect a few showers to be ongoing
around sunrise with a gradual increase in precip coverage through
the mid to late morning, peaking in coverage in the early
afternoon, then gradually diminishing through the afternoon. The
steering flow is expected to be more southerly tomorrow, so most
showers and storms should exhibit a south -> north movement. Very
weak deep layer shear and meager lapse rates should preclude the
severe threat, however, brief downpours may lead to localized
minor flooding in a few flood prone spots. A bright spot in the
forecast is that temperatures should remain in the mid-upper 80s
(about 5-10 degrees below normal) which is quite welcome for late
June.
The loss of heating this evening should bring an end to much of
the precip. The only exception to this could be along the Red
River where scattered showers could continue for much of the
night. Mid level ridging starts to work into the area tonight into
tomorrow, which will lessen precip chances Wednesday. Although
isolated to scattered showers are still possible in the afternoon,
the precip coverage Wednesday should be much less than the past
couple days.
Bonnette
&&
.LONG TERM... /Issued 321 AM CDT Tue Jun 29 2021/
/Wednesday Night Onward/
An uncharacteristically active weather pattern will persist
during the extended forecast period with anomalously low heights
forecast to remain in place over the southern portion of the US. A
relatively modest upper ridge will attempt to build into the area
during the day on Wednesday, and associated subsidence should
result in a mostly dry and clear evening and overnight period. By
Thursday however, a cold front will be accompanying new height
falls southward through the Central Plains and eventually into
North Texas. While uncertainty in timing remains with this
feature, confidence in its eventual arrival is high, along with
the potential for fairly widespread showers and thunderstorms
along it. We'll advertise the highest PoPs with this feature late
Thursday into Friday, but timing could change by as much as 12
hours as this feature begins to move into range of additional
short-term guidance. Modest lapse rates and accordingly low MUCAPE
will be present ahead of this feature along with weak flow/shear,
so the severe weather potential appears quite low with the
frontal passage. However, a standard advertisement of gusty winds
and heavy rainfall is warranted with very high PW values expected
to be in place with this feature, and some wet microbursts are
certainly a possibility.
The more difficult portion of the forecast lies over the upcoming
holiday weekend. Most coarse guidance wants to linger
precipitation well behind the frontal boundary on both Saturday
and Sunday. However, am currently somewhat skeptical regarding
how widespread this rainfall would be without any noteworthy
source of isentropic lift over the boundary or any other
significant source of ascent, not to mention the presence of
notably drier post-frontal air. We'll mostly carry some 20-50%
chances during the weekend time period. While many areas may
remain dry during this time window, those with outdoor interests
for the holiday will certainly want to keep up with the weather
and perhaps have a backup plan in place.
With the amount of convective activity present over the next
several days along with the arrival of the weak cold front,
temperatures are forecast to remain near or below normal through
nearly the entire extended forecast. Friday could end up being
substantially "cooler" behind the front if cloud cover and/or
precipitation lingers through a majority of the day, and some
locations in North Texas may struggle to reach the mid 80s.
-Stalley
&&
.AVIATION... /NEW/
/12Z TAFs/
Ceilings will be a challenge this morning as the D10 terminals
are currently anywhere between 700 and 4500 ft. The current
forecast carries prevailing MVFR with temporary IFR through 14Z.
With that being said, occasional periods of VFR are still
possible/expected through the morning.
Flight conditions should generally improve through the morning
with VFR prevailing at all terminals by 16-18Z. Thunderstorms are
expected INVOF the D10 and KACT terminals today, however, we are
still unsure of exactly when and where storms will initiate. The
current TAF carries VCTS from 20-00Z, however, this may need to be
adjusted by an hour or two in future TAF issuances. All storms
should come to an end by this evening, with VFR and south flow
prevailing through the evening. The return of MVFR or IFR is
expected in the early morning hours tomorrow around or after 12Z.
Bonnette
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 86 74 90 77 93 / 60 20 30 10 30
Waco 86 72 90 74 92 / 60 20 40 5 20
Paris 86 72 88 75 88 / 40 30 20 20 50
Denton 85 72 89 74 91 / 60 30 30 10 30
McKinney 85 73 89 75 91 / 60 20 20 10 40
Dallas 87 74 91 77 93 / 60 20 30 10 30
Terrell 86 72 90 74 91 / 60 20 30 10 30
Corsicana 85 72 90 75 92 / 60 20 30 5 20
Temple 86 71 89 72 92 / 60 20 40 5 20
Mineral Wells 85 71 88 72 90 / 60 40 30 10 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 29, 2:18 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
318 AM CDT Tue Jun 29 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300830-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
318 AM CDT Tue Jun 29 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Scattered thunderstorms are expected across much of North and
Central Texas today. Moderate to heavy rain, gusty winds, and
lightning would be the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to scattered thunderstorms remain in the forecast on
Wednesday and Thursday, but coverage is expected to be less than
earlier in the week. Thunderstorms may become more widespread late
Thursday and Friday as a cold front moves into the region. Severe
weather is unlikely, but all thunderstorms will be capable of
producing frequent lightning and heavy downpours. Low thunderstorm
chances will continue into the upcoming holiday weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Young
- When
- June 29, 7:13 AM CST to 10:30 AM CST
- Where
- Young County, 2.15 mi NNE of Lake Graham to 2.57 mi NNE of Lake Graham
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -98.620
The Young Co Sheriff's Office reported water over the road at FM 1769 and US Hwy 380.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in New Mexico, June 29 to 30, 20211 death · $37,000 · 6 events
- Flash Flood and Damaging Winds in Nevada, June 29 to 30, 2021$1.2 million · 63 kt wind · 5 events
- Hail and Damaging Winds in New York, June 29, 2021$52,000 · 50 kt wind · 28 events
- Flash Flood and Heavy Rain in Wisconsin, June 29, 2021$110,000 · 4 events
- Flash Flood in Iowa, June 29, 2021$60,000 · 1 event
- Damaging Winds in Kentucky, June 29, 2021$52,000 · 61 kt wind · 3 events
- Damaging Winds in Connecticut, June 29, 20212 injured · $21,000 · 50 kt wind · 6 events
- Damaging Winds in Massachusetts, June 29, 2021$19,000 · 50 kt wind · 11 events
- Flood and Damaging Winds in New York, June 29, 2021$19,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, June 29, 2021$3,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 29, 202155 kt wind · 13 events
- Excessive Heat in New Jersey, June 29 to 30, 20219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970265.